Weight loss and loose stools sometimes go together.
While weight loss can put us on the path to better health, a change in bowel movement is one of the results that is not often anticipated. Many people become worried when they start losing weight under a doctor’s supervision but notice that they go to the loo more or less frequently.
These changes are nothing to worry about. Although all people who go on a diet may not experience the same changes in their bodies, a significant number of dieters do have changes in bowel movement. This can be caused by several factors which go together with a change in lifestyle
Health (Photo credit: 401K)
Weight Loss and Loose Stools Caused by a New Diet
When attempting to lose weight, many people find it effective to cut some of the carbohydrates from their diet and replace them with vegetables. Vegetables like broccoli, carrots, lettuce and cucumbers all contain a lot of fiber. If you increase your intake of these foods you will automatically have more fiber in your meals. This will change the kind of stools that you have and allow more frequent bowel movements.
The degree of the change will depend on the amount of fruits and vegetables you have. It will also vary according to the kind of vegetables and fruit you have, since some, like bananas and tamarinds, are known to be natural laxatives. Eating fruit that is not properly ripened can also lead to diarrhea.
Weight Loss and Loose Stools Caused by Increased exercise
People who regularly walk, run, play football or engage in other forms of physical activity tend to have more frequent bowel movements. If you get your body moving, it improves the function of all your systems. The lymphatic system works more effectively and can better assist in fighting disease. Your digestive system will also function better when you get more exercise.
weight loss exercise class (Photo credit: ninahale)
These two factors, i.e., a change in diet and exercising more frequently, can cause dieters to have softer, fairly loose stools. If your stools are actually liquid, you should consult your physician.
You may also like: